Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On ropinerol and levodopa for parkinson's disease. Hallucinating things,dry throat and dry mouth. Why?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I am in early Parkinson's, on various drugs like ropinerol and levodopa. but am hallucinating things, generally that the air is full of dirt and dust that my head attracts like steel filings to a magnet, tiny electric charges when hit me. feel the strikes and smothering everywhere I go. dry mouth dry throat, have had allergies whole life, now one nostril perennially free and empty, don't tend to drink much water daily. I feel more and more that rather than harm me my subconscious is trying to say something is internally out of order. could electrolytes imbalance be hidden here? or some other electric
disorder in body?
Posted Tue, 19 Nov 2013 in Brain and Spine
Answered by Dr. Lohit K 7 hours later
Brief Answer:
es. Dopamineand acetyl choline imbalance

Detailed Answer:
Hi XXXX, thanks for using XXXXXXX
I went through the query and understood your concern.

In Parkinsonism there is deficiency of dopamine. So you are on Levodopa and ropinerole. If there is still deficiency in stimulation of the dopamine receptors with the above drugs you may have the problems you have mentioned.
So consult your doctor and can ask combination of levodopa with carbidopa. This will help you by increasing the availability of dopamine in brain and also reduce peripheral side effects, and also stop taking any vitamin supplement with Vitamin B 6 (pyridoxine). This may help you.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor